Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Newport/Morehead City, NC

July 21, 20155 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 21, 2015, 8:32 PM EDT for 5 counties in North Carolina. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 8:32 PM EDT (00:32 UTC)
Expired
Jul 21, 2015, 9:15 PM EDT
In force
43 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Craven County, NC, Greene County, NC, Jones County, NC, Lenoir County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:52 PM EDTTSTM WND DMG3 Ne Shine, NCTREE DOWN ON SUTTON ROAD. RADAR ESTIMATED TIME.
Jul 21, 8:55 PM EDTTSTM WND DMGArba, NCTREE DOWN ON JESSE HILL ROAD. RADAR ESTIMATED TIME.
Jul 21, 9:15 PM EDTTSTM WND DMGGrifton, NCTREE DOWN ON CHURCH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2897 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS52 KMHX 220032
SVRMHX
NCC049-079-103-107-147-220115-
/O.NEW.KMHX.SV.W.0039.150722T0032Z-150722T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 PM EDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LENOIR COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
  GREENE COUNTY IN EASTERN NORTH CAROLINA...
  WESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
  PITT COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 915 PM EDT

* AT 831 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ELM
  CITY TO NEAR MOUNT OLIVE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...KINSTON...WINTERVILLE...AYDEN...FARMVILLE...LA
  GRANGE...GRIFTON...SNOW HILL...PITT GREENVILLE AIRPORT...DOWDY
  FICKLEN STADIUM...EAST CAROLINA UNIVERSITY...KINSTON REGIONAL
  JETPORT...FOUNTAIN...HOOKERTON...WALSTONBURG AND FALKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3534 7782 3538 7780 3540 7780 3543 7783
      3557 7782 3576 7752 3580 7748 3575 7723
      3506 7751 3518 7783
TIME...MOT...LOC 0031Z 288DEG 34KT 3579 7782 3527 7808 

$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:14 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 21, 7:14 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 PM EDT TUE JUL 21 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE NORTHWEST EARLY WEDNESDAY
MORNING. LOW PRESSURE WILL PASS BY JUST TO THE SOUTH THURSDAY.
HIGH PRESSURE IN THE OHIO VALLEY FRIDAY WILL MOVE NORTHEAST THIS
WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 710 PM TUE...NO SIG CHANGES TO FCST. SCATTERED SHOWERS AND
THUNDERSTORMS OF AN APPROACHING COLD FRONT WILL CONT ACRS THE
FORECAST AREA INTO LATE THIS EVENING BEFORE TAPERING OFF AND
ENDING FROM THE NORTHWEST. FRONT WILL MOVE OFF THE SOUTH COAST IN
THE PREDAWN HOURS TUESDAY. LOWS THROUGHOUT IN THE MID TO UPPER
70S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...FRONT WILL CONTINUE MOVING SOUTH DURING THE
DAY. FORECAST SOUNDINGS SHOW DRIER AIR MOVING IN BEHIND THE
BOUNDARY SO HAVE REMOVED MENTION OF PRECIP. TEMPS ONLY SLIGHTLY
COOLER WITH HIGHS IN THE UPPER 80S TO LOWER 90S EXCEPT MID 80S
OUTER BANKS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUE...SHORT WAVE ENERGY INDUCES LOW PRESSURE
DEVELOPMENT ON A STALLED SFC FRONT OVER THE CAROLINAS WED NIGHT.
COMBINATION OF DPVA, LOW LEVEL CONVERGENCE AND MOIST INFLOW WILL
BRING ABOUT A WIDESPREAD COVERAGE OF SHOWERS, AND THUNDERSTORM
CHANCES BEGINNING LATER WED NIGHT AND THROUGHOUT MUCH OF THURSDAY.
MODEL RAINFALL PROJECTIONS SUGGEST BETWEEN 0.5 AND 1 INCH OF RAIN
THRU THURSDAY BUT THUNDERSTORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS
(WITH PRECIP WATER RISING WELL ABOVE 2 INCHES) AND LOCALLY HIGHER
AMOUNTS ARE PROBABLE. THERE WILL ALSO BE SUFFICIENT SHEAR TO SUPPORT
ROTATING STORMS THURSDAY, BUT OVERALL INSTABILITY WILL BE LIMITED
GIVEN EXPECTED CLOUD COVER AND WIDESPREAD PRECIP. HIGHS THURSDAY
SHUD BE HELD IN THE 80S.

PRECIP CHANCES WILL BE DECREASING FROM WEST TO EAST LATE THURSDAY
EVENING AS THE SFC LOW AND MID LEVEL DRYING MOVES OFFSHORE AROUND
MIDNIGHT, HOWEVER SOME LINGERING SHOWERS ALONG COASTAL AREAS THRU
EARLY FRIDAY MORNING POSSIBLE UNTIL LOW LEVEL DRYING CAN OCCUR.
LOWER TEMPS/SFC DEW POINTS WILL BEGIN TO FILTER INTO NW AREAS LATE
BUT REMAINING MUGGY OVER SOUTHERN AND COASTAL AREAS WITH LOWS IN THE
LOW TO MID 70S.

WITH A LOW AMPLITUDE MID LEVEL TROF OVER THE EAST AND SFC HIGH AT
THE SFC, A RETURN TO SEASONAL TEMPERATURES AND HUMIDITY LEVELS ARE
EXPECTED FRIDAY AND CONTINUING THRU AT LEAST THE UPCOMING WEEKEND.
SLIGHT CHANCE POPS FOR WILL BE MAINTAINED FOR THE WEEKEND AND INTO
MONDAY FOR THE NORMAL SEABREEZE ACTIVITY THAT MAY DEVELOP DURING THE
AFTERNOON DIURNAL HEAT CYCLE.

BY TUESDAY, OVERALL PRECIP CHANCES ARE EXPECTED TO INCREASE AGAIN AS
SHORT WAVE SHARPENS THE EASTERN TROF. WILL PUSH POPS INTO LOW CHANCE
AREAWIDE.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 12Z WED/...
AS OF 710 PM TUE...ISOLD TO SCATTERED THUNDERSTORMS WILL AFFECT
THE TERMINALS THROUGH THE MID-EVENING AHEAD OF THE APPROACHING
COLD FRONT. EXPECT WEST TO SOUTHWEST WINDS 5-10 KNOTS OUTSIDE OF
TSRA THIS EVE. WINDS WILL VEER TO NORTH IN THE PREDAWN HOURS
WEDNESDAY AS THE FRONT MOVES THROUGH. FORECAST SOUNDINGS INDICATE
ENOUGH DRY AIR ACCOMPANYING THE FRONTAL PASSAGE SO WILL NOT
INCLUDE FOG IN THE FORECAST. LIGHT NORTH WINDS AROUND 5 KNOTS
WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...INTERVALS OF SUB VFR CONDITIONS ASSOCIATED
WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE LIKELY
LATER WED NIGHT AND INTO THURSDAY AS LOW PRESSURE MOVES ALONG A
STALLED FRONTAL BOUNDARY JUST SOUTH OF THE AREA. THE SURFACE LOW
MOVES OFF THE COAST THU EVENING WITH CONDITIONS GRADUALLY
IMPROVING AS LOW LEVEL DRIER AIR FILTERS IN FROM THE NW. OUTSIDE
ANY LATE NIGHT FOG AND/OR STRATUS, PREDOMINATE VFR EXPECTED FRIDAY
AND THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE AREA.

&&

.MARINE...
SHORT TERM /TONIGHT & WED/
AS OF 710 PM TUE...WILL EXPAND 7 FT SEAS FOR CNTRL COASTAL WATERS
WITH DIAMOND BUOY REPORTING 7 FT SEAS CURRENTLY...NO SIG CHANGES
ON UPDATE. THE COLD FRONT WILL APPROACH FROM THE NORTHWEST
TONIGHT...PASSING OFF THE SOUTH COAST IN THE PREDAWN HOURS
WEDNESDAY. SOUTHWEST FLOW THROUGH THIS EVENING WILL VEER TO WEST
LATE TONIGHT THEN NORTHERLY WEDNESDAY. SMALL CRAFT ADVISORY FOR
SEAS REMAINS IN EFFECT SOUTH OF OREGON INLET INTO EARLY WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/
AS OF 330 PM TUE...LOW PRESSURE WILL DEVELOP ALONG A STALLED
FRONT JUST SOUTH OF THE AREA WED NIGHT AND THURSDAY THEN MOVE OFF
THE COAST THURSDAY NIGHT. LIGHT EAST WINDS BECOME SE AND INCREASE
TO AROUND 15 KTS AHEAD OF THE LOW THEN SHIFT BACK TO THE NE AS THE
LOW PASSES JUST TO THE SOUTH THU NIGHT. MODERATE NE WINDS AROUND
15 KTS WILL CONTINUE INTO FRIDAY BEFORE DIMINISHING AS LOW
PRESSURE MOVES FARTHER OFFSHORE. SEAS MAY BUILD TO 5 FT OVER THE
OUTER WATERS FRIDAY BEFORE SUBSIDING.

WEEKEND BOATING WEATHER FEATURES TRANQUIL CONDITIONS WITH LIGHT E/SE
WINDS AND 2-3 FT SEAS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...HSA
NEAR TERM...JAC/HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...JAC/BTC/HSA
MARINE...JAC/BTC/HSA
Hazardous weather outlook, Jul 21, 8:04 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT TUE JUL 21 2015

NCZ029-044>047-079>081-090>094-230015-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
804 PM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-230015-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
804 PM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 21, 5:41 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
541 PM EDT TUE JUL 21 2015

NCZ080-081-094-212245-
MAINLAND HYDE-PAMLICO-BEAUFORT-
541 PM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PAMLICO...
SOUTHWESTERN MAINLAND HYDE AND CENTRAL BEAUFORT COUNTIES...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS OVER RIVER ROAD...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...RIVER ROAD...AURORA FERRY TERMINAL...GOOSE CREEK STATE
PARK...BAYVIEW FERRY TERMINAL...SWAN QUARTER FERRY TERMINAL...
AURORA...WASHINGTON PARK...VANDEMERE AND MESIC.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3552 7664 3549 7668 3549 7666 3544 7660
      3550 7658 3541 7659 3549 7656 3544 7642
      3533 7647 3543 7639 3539 7628 3532 7650
      3522 7650 3524 7659 3520 7652 3511 7656
      3543 7716 3565 7699
TIME...MOT...LOC 2140Z 304DEG 27KT 3551 7702

DAG
Special weather statement, Jul 21, 6:52 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 PM EDT TUE JUL 21 2015

NCZ081-212315-
MAINLAND HYDE-
652 PM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAINLAND HYDE
COUNTY...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY
TERMINAL...OR 39 MILES EAST OF RIVER ROAD...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3541 7602 3543 7607 3537 7606 3536 7614
      3533 7615 3534 7622 3539 7625 3531 7627
      3531 7628 3542 7635 3534 7634 3533 7638
      3535 7636 3535 7640 3536 7636 3539 7639
      3551 7634 3547 7600
TIME...MOT...LOC 2251Z 287DEG 27KT 3541 7630

DAG
Special weather statement, Jul 21, 7:22 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
722 PM EDT TUE JUL 21 2015

NCZ029-044-045-080-220015-
PITT-WASHINGTON-BEAUFORT-MARTIN-
722 PM EDT TUE JUL 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
WASHINGTON...MARTIN...NORTHWESTERN BEAUFORT AND NORTHERN PITT
COUNTIES...

AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WINDSOR TO 6 MILES SOUTH OF TARBORO...AND MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...WILLIAMSTON...PLYMOUTH...RIVER ROAD...
BETHEL...ROBERSONVILLE...PITT GREENVILLE AIRPORT...DOWDY FICKLEN
STADIUM...EAST CAROLINA UNIVERSITY...GOOSE CREEK STATE PARK...
CHOCOWINITY...JAMESVILLE...WASHINGTON PARK...GRIMESLAND...SIMPSON...
HAMILTON...OAK CITY...PARMELE AND EVERETTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3601 7721 3593 7719 3594 7705 3586 7703
      3590 7692 3581 7688 3589 7682 3580 7659
      3545 7686 3555 7709 3544 7697 3545 7692
      3543 7688 3535 7694 3569 7764 3583 7741
      3582 7735 3591 7734 3597 7739 3603 7727
TIME...MOT...LOC 2322Z 287DEG 30KT 3603 7696 3581 7759

DAG
Special weather statement, Jul 21, 7:35 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT TUE JUL 21 2015

NCZ103-104-220000-
OUTER BANKS DARE-OUTER BANKS HYDE-
735 PM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE
AND CENTRAL OUTER BANKS HYDE COUNTIES...

AT 733 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF
OCRACOKE FERRY TERMINAL...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... FRISCO...BUXTON...HATTERAS FERRY
TERMINAL AND CAPE HATTERAS LIGHTHOUSE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3523 7553 3523 7559 3518 7577 3513 7592
      3508 7600 3510 7598 3512 7598 3517 7581
      3519 7578 3520 7574 3521 7571 3523 7568
      3522 7568 3523 7564 3527 7560 3527 7552
      3529 7551
TIME...MOT...LOC 2333Z 287DEG 25KT 3526 7591

DAG
Special weather statement, Jul 21, 8:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
801 PM EDT TUE JUL 21 2015

NCZ029-045-046-080-081-220100-
MAINLAND HYDE-TYRRELL-WASHINGTON-BEAUFORT-MARTIN-
801 PM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...NORTHWESTERN
MAINLAND HYDE...SOUTHEASTERN MARTIN...NORTHERN BEAUFORT AND WEST
CENTRAL TYRRELL COUNTIES...

AT 800 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
WILLIAMSTON...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...ROPER...JAMESVILLE...CRESWELL AND PANTEGO.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3588 7624 3541 7635 3548 7656 3551 7659
      3555 7644 3555 7646 3557 7648 3556 7652
      3554 7668 3548 7660 3549 7662 3561 7708
      3586 7701 3590 7694 3581 7689 3591 7672
TIME...MOT...LOC 0000Z 280DEG 37KT 3576 7698

DAG
Special weather statement, Jul 21, 8:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
819 PM EDT TUE JUL 21 2015

NCZ044-079-220045-
GREENE-PITT-
819 PM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT GREENE AND WEST CENTRAL PITT
COUNTIES...

AT 818 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 17 MILES
NORTH OF GOLDSBORO...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FARMVILLE...SNOW HILL...FOUNTAIN AND WALSTONBURG.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3557 7782 3572 7758 3537 7763 3541 7781
      3543 7783
TIME...MOT...LOC 0018Z 282DEG 27KT 3563 7799

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:01 PM EDTSpecial Weather StatementMHXWashington59 min
Jul 21, 8:19 PM EDTSpecial Weather StatementMHXGreene26 min
Jul 21, 8:44 PM EDTSpecial Weather StatementMHXDuplin61 min
Jul 21, 8:57 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow48 min
Jul 21, 9:01 PM EDTSpecial Weather StatementMHXHyde59 min
Jul 21, 9:07 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Jones, Lenoir, Pitt38 min
Jul 21, 9:17 PM EDTSpecial Weather StatementMHXBeaufort43 min
Jul 21, 9:29 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow46 min
Jul 21, 9:47 PM EDTSpecial Weather StatementMHXDuplin13 min
Jul 21, 10:01 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow, Pamlico44 min
Jul 21, 10:05 PM EDTSpecial Weather StatementMHXBeaufort, Craven40 min
Jul 21, 10:07 PM EDTSpecial Weather StatementMHXDare, Hyde38 min
Jul 21, 10:32 PM EDTSpecial Weather StatementMHXOnslow43 min
Jul 21, 10:43 PM EDTSevere Thunderstorm WarningMHXOnslow47 min
Jul 21, 10:47 PM EDTSpecial Weather StatementMHXCarteret, Hyde, Pamlico58 min
Jul 21, 10:53 PM EDTSpecial Marine WarningMHX52 min
Jul 21, 10:53 PM EDTSpecial Marine WarningMHX67 min
Jul 21, 10:59 PM EDTSevere Thunderstorm WarningMHXCarteret, Hyde61 min
Jul 21, 11:25 PM EDTSpecial Marine WarningMHX50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.